MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG) ASSAY; DHA SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG) ASSAY; DHA SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 1219913-2024-00403 was initially filed on 13-sep-2024.Additional information (10-oct-2024): siemens healthcare diagnostics has concluded the investigation of the event.The customer obtained a falsely elevated discordant result on the atellica im total hcg (thcg) assay with reagent lot 356.On august 22, 2024, a patient sample resulted in 506.232 miu/ml when initially processed.The same sample was repeated the following day on another atellica im with a result of <2.0 miu/ml.The patient was also redrawn and resulted in <2.0 miu/ml.The lower repeat results were accepted as being correct.Quality control (qc) recovery was within acceptable ranges, and no issue was reported with other patient samples.No errors were found when reviewing the analyzer's error log.No signs of fibrin were visible when inspecting the sample.Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.Review of the reagent trace file for the discordant sample showed no evidence of an aspiration or dispense issue.Review of the sample trace file showed several sample integrity pre-dispense too high flags.This flag does not cause integrity errors or impact the delivery of a sample but is a warning that should be addressed to ensure optimal performance.Autocheck data was reviewed and showed the secondary vacuum and wash probe vacuum were running at the upper end of the acceptable limit.Siemens recommended service actions for these observations, the system is performing acceptably, and the customer is operational.The reported issue is resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.
 
Additional Manufacturer Narrative
The customer reports observation of a discordant elevated total hcg (thcg) result for a patient sample on atellica im 1600 analyzer.The initial result was reported to the physician(s), who questioned the result.The interpretation of results section of the atellica im total hcg (thcg) instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer reports observation of an elevated result for a 26-year-old female patient with the atellica im thcg lot 356.The initial result was reported to the physician(s) who questioned the result.The same sample was repeated on an alternate analyzer; the sample recovered less than the analytical measurement range vs.The initial result.The repeat result was reported to the physician(s) as a correct result.A corrected report was issued based on the repeat testing.There are no known reports of patient intervention or adverse health consequences due to this event.

Brand Name
ATELLICA IM TOTAL HCG (THCG) ASSAY
Common Device Name
DHA SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole
east walpole, MA 02032
MDR Report Key20211948
Report Number1219913-2024-00403
Device Sequence Number20783806
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public(01)00630414600024(10)10027356(17)240915
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number10027356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale